MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-18
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Indication for use.The device was not returned for analysis.The xience alpine everolimus eluting coronary stent system, domestic, instructions for use (ifu), states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions.In addition, the xience alpine stent system is indicated for treating de novo chronic total coronary occlusions.It is unknown if the ifu deviation contributed to the reported event.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined that the reported failure to advance, stent dislodgement, foreign body in patient and subsequent treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat the heavily calcified proximal to mid saphenous vein graft (svg) in the right coronary artery (rca).Thrombectomy was performed followed by heavy pre-dilatation with balloon catheters.The 2.5x18mm rx alpine stent delivery system (sds) was advanced; however, would not cross the lesion after several attempts.During retraction, the stent dislodged from the balloon.An attempt was made to advance a balloon catheter into the dislodged stent; however this was unsuccessful.No attempts were made to snare the dislodged stent and it remains in the proximal svg.No further attempts were made to treat the lesion as the patient was in stable condition.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6948742
Report Number2024168-2017-08204
Device Sequence Number11040760
Product Code NIQ
UDI-Device Identifier08717648199172
UDI-Public08717648199172
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Catalogue Number1125250-18
Device Lot Number7053161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight68